Alert archive / California / Hard Freeze Warnings in 2018
Hard Freeze Warning 3, NWS Eureka, CA
NWS Eureka, CA issued this hard freeze warning at Apr 16, 2018, 3:15 AM PDT for Trinity County, California. It took effect at Apr 16, 2018, 11:00 PM PDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2018, 3:15 AM PDT (10:15 UTC)
- In effect from
- Apr 16, 2018, 11:00 PM PDT
- Expired
- Apr 17, 2018, 10:00 AM PDT
- In force
- 11 hr
- Issued by
- NWS Eureka, CA
County Trinity County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 101 km from the middle of the area, began a volume at 10:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 10.3 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
717 WWUS76 KEKA 161015 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 315 AM PDT Mon Apr 16 2018 CAZ102-161115- /O.CAN.KEKA.FZ.A.0002.180417T0600Z-180417T1700Z/ Del Norte Interior- 315 AM PDT Mon Apr 16 2018 ...FREEZE WATCH IS CANCELLED... The National Weather Service in Eureka has cancelled the Freeze Watch. Temperatures in most areas are not expected to drop below freezing. $$ CAZ107-108-162315- /O.UPG.KEKA.HZ.A.0003.180417T0600Z-180417T1700Z/ /O.NEW.KEKA.HZ.W.0003.180417T0600Z-180417T1700Z/ Northern Trinity-Southern Trinity- 315 AM PDT Mon Apr 16 2018 ...HARD FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 10 AM PDT TUESDAY... The National Weather Service in Eureka has issued a Hard Freeze Warning...which is in effect from 11 PM this evening to 10 AM PDT Tuesday. The Hard Freeze Watch is no longer in effect. * LOW TEMPERATURES...Mid to upper 20s. * LOCATIONS INCLUDE...Weaverville...Burnt Ranch...Trinity Center...Hayfork...Ruth. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hard Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ CAZ110-111-162315- /O.UPG.KEKA.FZ.A.0002.180417T0600Z-180417T1700Z/ /O.NEW.KEKA.FZ.W.0005.180417T0600Z-180417T1700Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- 315 AM PDT Mon Apr 16 2018 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 10 AM PDT TUESDAY... The National Weather Service in Eureka has issued a Freeze Warning...which is in effect from 11 PM this evening to 10 AM PDT Tuesday. The Freeze Watch is no longer in effect. * LOW TEMPERATURES...Around 30. * LOCATIONS INCLUDE...Leggett...Laytonville...Willits... Covelo... * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ CAZ105-106-113-162315- /O.UPG.KEKA.FZ.A.0002.180417T0600Z-180417T1700Z/ /O.NEW.KEKA.FR.Y.0010.180417T0600Z-180417T1700Z/ Northern Humboldt Interior-Southern Humboldt Interior- Southeastern Mendocino Interior- 315 AM PDT Mon Apr 16 2018 ...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 10 AM PDT TUESDAY... The National Weather Service in Eureka has issued a Frost Advisory...which is in effect from 11 PM this evening to 10 AM PDT Tuesday. The Freeze Watch is no longer in effect. * LOW TEMPERATURES...mid 30s. * LOCATIONS INCLUDE...Orleans...Willow Creek...Garberville... Bridgeville...Ukiah...Hopland. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$ CAZ104-109-112-162315- /O.NEW.KEKA.FR.Y.0010.180417T0600Z-180417T1700Z/ Southwestern Humboldt-Mendocino Coast- Southwestern Mendocino Interior- 315 AM PDT Mon Apr 16 2018 ...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 10 AM PDT TUESDAY... The National Weather Service in Eureka has issued a Frost Advisory...which is in effect from 11 PM this evening to 10 AM PDT Tuesday. * LOW TEMPERATURES...mid 30s. * LOCATIONS INCLUDE...Petrolia...Honeydew...Ettersberg...Fort Bragg...Boonville...Comptche. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$
3 follow-up statements
907 WWUS76 KEKA 162041 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 141 PM PDT Mon Apr 16 2018 CAZ107-108-170945- /O.CON.KEKA.HZ.W.0003.180417T0600Z-180417T1700Z/ Northern Trinity-Southern Trinity- 141 PM PDT Mon Apr 16 2018 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 10 AM PDT TUESDAY... * LOW TEMPERATURES...Mid to upper 20s. * LOCATIONS INCLUDE...Hayfork...Ruth...Weaverville...Burnt Ranch...Trinity Center. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$ CAZ110-111-170945- /O.CON.KEKA.FZ.W.0005.180417T0600Z-180417T1700Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- 141 PM PDT Mon Apr 16 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 10 AM PDT TUESDAY... * LOW TEMPERATURES...Upper 20s to lower 30s. * LOCATIONS INCLUDE...Leggett...Laytonville...Willits...Covelo. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$ CAZ104>106-109-112-113-170945- /O.CON.KEKA.FR.Y.0010.180417T0600Z-180417T1700Z/ Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Mendocino Coast- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 141 PM PDT Mon Apr 16 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 10 AM PDT TUESDAY... * LOW TEMPERATURES...Mid 30s. * LOCATIONS INCLUDE...Fort Bragg...Point Arena...Boonville... Comptche...Ukiah...Hopland...Orleans...Willow Creek... Petrolia...Honeydew...Ettersberg...Garberville...Bridgeville. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$
068 WWUS76 KEKA 171003 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 303 AM PDT Tue Apr 17 2018 CAZ107-108-171700- /O.CON.KEKA.HZ.W.0003.000000T0000Z-180417T1700Z/ Northern Trinity-Southern Trinity- 303 AM PDT Tue Apr 17 2018 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM PDT THIS MORNING... * LOW TEMPERATURES...Mid to upper 20s in the coldest spots. * LOCATIONS INCLUDE...Hayfork...Ruth...Weaverville...Burnt Ranch...Trinity Center. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$ CAZ110-111-171700- /O.CON.KEKA.FZ.W.0005.000000T0000Z-180417T1700Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- 303 AM PDT Tue Apr 17 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM PDT THIS MORNING... * LOW TEMPERATURES...Lower 30s. * LOCATIONS INCLUDE...Leggett...Laytonville...Willits...Covelo.... * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$ CAZ104>106-109-112-113-171700- /O.CON.KEKA.FR.Y.0010.000000T0000Z-180417T1700Z/ Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Mendocino Coast- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 303 AM PDT Tue Apr 17 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT THIS MORNING... * LOW TEMPERATURES...mid 30s. * LOCATIONS INCLUDE...Fort Bragg...Boonville... Comptche...Ukiah...Hopland...Orleans...Willow Creek... Petrolia...Honeydew...Ettersberg...Garberville...Bridgeville. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$
784 WWUS76 KEKA 171638 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 938 AM PDT Tue Apr 17 2018 CAZ107-108-171745- /O.EXP.KEKA.HZ.W.0003.000000T0000Z-180417T1700Z/ Northern Trinity-Southern Trinity- 938 AM PDT Tue Apr 17 2018 ...HARD FREEZE WARNING WILL EXPIRE AT 10 AM PDT THIS MORNING... $$ CAZ110-111-171745- /O.EXP.KEKA.FZ.W.0005.000000T0000Z-180417T1700Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- 938 AM PDT Tue Apr 17 2018 ...FREEZE WARNING WILL EXPIRE AT 10 AM PDT THIS MORNING... $$ CAZ104>106-109-112-113-171745- /O.EXP.KEKA.FR.Y.0010.000000T0000Z-180417T1700Z/ Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Mendocino Coast- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 938 AM PDT Tue Apr 17 2018 ...FROST ADVISORY WILL EXPIRE AT 10 AM PDT THIS MORNING... $$
What forecasters said that day
The local office's own words before this hard freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this hard freeze warning went out at Apr 15, 2:45 PM PDT, 12 hours 30 minutes earlier.
Area forecast discussion, Apr 15, 2:45 PM PDT, 12 hours 30 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
245 PM PDT Sun Apr 15 2018
.SYNOPSIS...Showers will persist across the region through Monday.
Isolated thunderstorms and small hail will also be possible, as
well as light mountain snow. Another storm system will move south
across the area during midweek, followed by drier weather Friday
into the weekend.
&&
.DISCUSSION...A cold front producing light to moderate rain moved
east across the area during midday Sunday. A brief lull in
precipitation will occur during late afternoon, followed by
widespread shower development tonight into Monday. Showers will
occur within a steep lapse rate/marginally unstable environment
that could potentially yield a few thunderstorms, as well as
small hail. Otherwise, falling snow levels to around 2500-3000
feet will support light mountain snow. Showers will dissipate
during Monday night, and clearing skies will favor cold interior
temperatures. Tuesday morning lows in the mid to upper 20s are
expected, and thus, freeze headlines have been issued.
Model guidance shows a compact upper trough sliding south across
the coastal waters during Wednesday, and then exiting away from
the region by Thursday. Showers will be probable with this
feature, but given the expected track of the trough, rainfall may
be brief due to dry subsident conditions developing north of the
disturbance. After Thursday, upper ridging is forecast to occur
over the West Coast Friday and Saturday, followed by the approach
of a weak trough Saturday night and Sunday. However, forcing for
ascent is forecast to be too weak for precipitation development.
&&
.AVIATION...A rough day today for aviation, with the showers and
gusty winds. Crescent City and Arcata airports saw conditions
dropped down to MVFR/IFR during heavier rain showers earlier
today. Conditions in Ukiah was down to MVFR at times. Most of the
heavier rain have pushed east of Arcata and Crescent City
airports, so these locations will just be dealing with some
remnant showers through tonight. Do expect mostly VFR conditions
for both locations. Ukiah will still be seeing some modest showers
through early evening, so the MVFR conditions should be sticking
around, then conditions should improve back to VFR later this
evening. Looks like threat of showers will linger into Monday.
&&
.MARINE...One more night of active marine weather, then we should
have a few days with no marine hazards.
The weather front passed through the area today, bringing a brief
period of strong south winds across our waters. The winds will be
subsiding this evening. However, we are still dealing with some
pretty significant westerly swells. Area buoys have been
reporting combined seas of around 10 to 12 feet, from a
combination of swell and wind wave. Do expect the seas to slowly
subside tonight. Seas should drop below small craft advisory
criteria on Monday morning. After that, we should have a few days
of advisory-free marine weather. Winds will be light to moderate
through the work week. The resultant wave height will also be
below 10 feet through the work week. Looks like there is a
potential for elevated winds and seas for the next weekend.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Hard Freeze Watch from Monday evening through Tuesday morning
for CAZ107-108.
Freeze Watch from Monday evening through Tuesday morning for
CAZ102-105-106-110-111-113.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until
9 AM PDT Monday for PZZ450-455-470- 475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Apr 15, 1:43 PM PDT, 13 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 143 PM PDT Sun Apr 15 2018 CAZ102-105-106-110-111-162045- Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior-Northwestern Mendocino Interior- Northeastern Mendocino Interior- 143 PM PDT Sun Apr 15 2018 ...FREEZE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. Light snow will be possible at pass levels starting this evening and then continuing into the overnight hours. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Snow showers will be possible during Monday. In addition, a freeze watch is in effect Monday night and Tuesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-108-162045- Northern Trinity-Southern Trinity- 143 PM PDT Sun Apr 15 2018 ...HARD FREEZE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. Light snow will be possible at pass levels starting this evening and then continuing into the overnight hours. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Snow showers will be possible during Monday. In addition, a hard freeze watch is in effect Monday night and Tuesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ101-103-104-109-112-162045- Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast-Southwestern Mendocino Interior- 143 PM PDT Sun Apr 15 2018 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. Isolated thunderstorms and small hail will be possible tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Isolated thunderstorms and small hail will be possible during Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ113-162045- Southeastern Mendocino Interior- 143 PM PDT Sun Apr 15 2018 ...FREEZE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Isolated thunderstorms and small hail will be possible during Monday afternoon. In addition, a freeze watch is in effect Monday night and Tuesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Apr 15, 10:47 PM PDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1047 PM PDT SUN APR 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1032 PM HAIL CUTTEN 40.78N 124.14W
04/15/2018 E0.25 INCH HUMBOLDT CA PUBLIC
FACEBOOK REPORT OF SMALL HAIL LASTING FOR
APPROXIMATELY TWO MINUTES, IT DID NOT
ACCUMULATE ON THE ROAD.
&&The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 3:15 AM PDT | Frost Advisory | EKA | Humboldt, Mendocino | 31 hr |
| Apr 16, 3:15 AM PDT | Freeze Warning | EKA | Mendocino | 31 hr |
Nearby
Hard Freeze Warnings in California, 2018Every hard freeze warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.